Fibromyalgia Action UK
40,255 members52,363 posts

Duloxetine

Hi, I have recently been diagnosed with fibromyalgia & prescribed duloxetine for the pain. Only tried one & felt sick, dizzy & shaky. Took the pill around 7pm & had a restless night. Not sure if I should try taking this at a different time of day? Anyone with anything positive to say about this medication?

Edited by Admin. This member has left the community, therefore replies to this post are switched off 🙂

The ability to reply to this post has been turned off.
13 Replies
oldestnewest

I dont take this but hopefully if you speak to GP should advise you when is best goodluck my friend :)

Hi Hidden welcome to our wonderful forum ☺ I'm sure you will come to find the forum invaluable in chatting to others who are going through the same experience as you, talking to others at different stages of their lives with Fibro and learning from their experiences.

It does help with the whole process and I wish I had found the site years ago. I have had Fibro for nearly 30 yrs and I'm still learning about it, like we all are.

I don't take duloxetine myself but i think everyone takes them differently and you are best advised by you doctor as our lovely Hidden says.

I take all my meds at night as most make me drowsy & i find if I take my Amitriptyline about 8pm and this is better for me in the morning & don't feel so spaced out. I think most people tend to do this but I have heard of people taking it in the morning and at night & if I'm having a flare, I also take a low dose in the morning. I would say it's a trial & error for you & if you take it at night just try it at various times at night to see what works best for you. I would also maybe eat a biscuit or something light with it, to stop the sickness feeling. Like all meds though, sometimes get unwanted side effects & it may mean it takes a while to get used to or it's just not suited to you at all. There are alternatives and if it carries on I would definitely let your gp know.

Please do go look at the mother site where you will find all the information you need and lots of useful links on Fibro and I look forward to chatting to you on the forum.

fmauk.org

Peace, luv n light

Jan xx

hi I am new here and also to fybromyalgia but I have taken duloxetine for bipolar and it made me very sick ... It may be that the dosage you are on is too high as it is generally one that is slowly introduced... Personally I would speak to someone as soon as you can as although it is advised not to stop medication if it is making you ill it is counter productive ... I hope you manage to get some answers x

I would be advised by the prescriber. I took one tablet but the dr discontinued it due to similar side effects so.......

I've been on Duloxitine for around a year. Started on 30mg, then up to my current dose of 60mg. It's been great for me after the spaced out feeling when I first began taking it and when the dose went up. It helps me sleep and with pain :-)

That's just me :-D

Hello Hidden and a warm welcome to our friendly fibro forum where you can get help, support, advice and understanding, along with a chuckle or two to lighten the day.

I have not experienced this drug so I am sorry I cannot help, but if you look to Related Posts on the right in blue, you will see other members experiences of this medication.

Hope to see you around the forum.

Kay

I couldn't take that drug. Gave me a bad headache and vomiting.

Onwards.

I've been prescribed this drug too. I haven't started taking it yet! I'm starting at 20mg. What dose have you got started at?

I'm starting on 30mg. Took one this morning & feel ok so far with no dizziness or drowsiness. Would prefer not to take it but I'm desperate now for something to help me get my life back on track. Hope it works ok for you.

1 like

Ah good I'm glad you feel better today. May be morning dosing is best? Perhaps it takes time for your body to get used to it? Anyway good luck! I'm thinking of trying mine this week.

I was given this too, I had to stop after 2 weeks as it feel nauseous all the time! I'm now on meloxicam which has helped with my aches and pains xx

Hi my friend

I have never taken this medication myself, but I want to sincerely wish you all the best of luck and please take care of yourself my friend.

All my hopes and dreams for you

Ken

Duloxetine is addictive and the withdrawal symptoms are a nightmare. The side effects can also be bad even if they tell it's fibro symptoms. Talking for my experience. Going through a nightmare again but this time will be definitive. Starting being hard to trust doctors or pharmaceutical labs. Before, I had pain and fatigue, since beginning treatments I have experienced symptoms that make feel non human.

Sorry if this is not a positive thing to say or a correct one for the community, but please research a lot before trusting everything doctors say.

All the best

Rose

The ability to reply to this post has been turned off.

You may also like...